MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A25
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Vascular Dissection (3160)
Date of Event 05/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned via the patient registry that a patient with a 25mm 11060a aortic valved conduit underwent a redo aortic valve replacement procedure after an implant duration of 2 (two) months, 22 days due to a massive pseudoaneurysm of the aortic arch which developed a large leak of fluid from the arch.Echo demonstrated a severe aortic insufficiency.The patient exhibited a type a and b aortic dissection and presented with shortness of breath.The valve was explanted and replaced with another 25mm 11060a valved conduit.There was difficulty separating the patient from bypass due to poor lv contractility and hypotension.Cpb was converted to va ecmo.The patient was transferred to the icu post procedure without complications in stable condition.On pod #0 the patient returned to the operating room for post-op bleeding and was found to have a hole in the right atrium which was repaired with a small patch.The procedure was tolerated well and the patient was transferred to back to the icu.On pod #11 the patient was transferred to ct surgery stepdown telemetry unit.The patient was discharged home on pod #19 in stable condition.Concomitant redo cabg procedure was performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: b4, d4, g3, g6, h2, h4, h6 the device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Valve dehiscence may occur early or late.When it occurs in the early post-operative period, it is typically a result of an inadequate prosthetic valve implantation in combination with friable myocardial tissue.Late dehiscence can occur as a result of successive dilatation of cardiac structures that result from progression of disease.Valve dehiscence is not a malfunction of the device.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.Paravalvular leak (pvl) refers to blood flowing through a channel between the structure of the implanted valve and the cardiac tissue.It may occur as a result of a lack of appropriate sealing of the valve at the annulus or improper seating.The most common reason for pvl is inadequate debridement of a calcified annulus and is not a result of device malfunction.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key15234388
Report Number2015691-2022-07342
Device Sequence Number6456216
Product Code LWR
UDI-Device Identifier00690103193855
UDI-Public(01)00690103193855(17)230623
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/23/2023
Device Model Number11060A25
Device Catalogue Number11060A25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/23/2022
Date Device Manufactured06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale